Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 117, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 31, 2008, 8:30 AM CDT for Buchanan County, Missouri. It took effect at May 31, 2008, 9:33 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2008, 8:30 AM CDT (13:30 UTC)
- In effect from
- May 31, 2008, 9:33 AM CDT
- Expired
- Jun 1, 2008, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Buchanan County, MO
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 22.45 ft at May 31, 2008, 5:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 31, 6:28 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 31, 6:28 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 628 AM CDT SAT MAY 31 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 305 AM CDT SAT MAY 31 2008/ EARLY THIS MORNING...ILL-DEFINED BOUNDARY HAS STALLED ACROSS PORTIONS OF SOUTHERN KANSAS AND CENTRAL MISSOURI. ALONG THIS BOUNDARY...RATHER MOIST SFC CONDITIONS AND WEAK LL FLOW IS EVIDENT BY THE DEVELOPMENT OF PATCHY FOG ALONG THIS BOUNDARY. VISIBILITIES HAVE BEEN REDUCED UNDER A MILE IN SOME LOCATIONS...HOWEVER CONDITIONS SHOULD RAPIDLY IMPROVE BY DAYBREAK. HOWEVER...DESPITE WHAT WOULD SEEM LIKE A RATHER BENIGN UPR-LVL PATTERN FOR THE UPCOMING WEEKEND...THE LOCATION AND PLACEMENT OF THIS STALLED FRONTAL BOUNDARY WILL SERVE AS A KEY FEATURE IN EXPECTED WEATHER CONDITIONS. FOR TODAY...MODELS CONTINUE TO STRUGGLE WITH POSITION OF THIS LOW-LVL BOUNDARY. WITH THE NAM FURTHEST TO THE NORTH AND GFS/UKMET FURTHER TO THE SOUTH. WHILE THE POSSIBILITY EXISTS FOR THIS BOUNDARY TO LIFT SLIGHTLY FURTHER TO THE NORTH THIS MORNING...FEEL IT WONT WAVER FAR FROM ITS CURRENT POSITION. THIS BEING SAID...WITH CLEAR SKIES LIKELY THROUGH MUCH OF THE DAY...INSTABILITY ALONG AND SOUTH OF THIS BOUNDARY WILL REACH TOWARDS THE 2K J/KG RANGE. ALTHOUGH OVERALL SYNOPTIC LIFT WILL BE MINIMAL...THERE MAY BE ENOUGH SFC CONVERGENCE BY EARLY-MIDDLE AFTERNOON TO PRODUCE ISOLATED THUNDERSTORM DEVELOPMENT MAINLY ACROSS THE SOUTHERN TWO TIERS OF COUNTIES. THE HIGHEST CONCENTRATION OF THUNDERSTORMS WOULD LIKELY TAKE PLACE CLOSER TO THE KS/OK/MO/AR BORDER CLOSER TO A BETTER AREA OF ISENTROPIC LIFT ON THE 305-310K SFC. THIS WEAK LIFT IS ALREADY APPARENT OVER SOUTHWESTERN KS AND PROGGED TO MOVE EAST THIS MORNING. WITH LOW-LVL RIDGE AXIS NEARBY...0-3 KM SHEAR IS RATHER WEAK...AND EFFECTIVE 0-6 KM SHEAR IS ONLY AROUND 30-40 KNOTS. NEVERTHELESS...THERE WILL BE A CHANCE FOR A FEW STRONG TO ISOLATED SVR THUNDERSTORMS WITH HIGH LCLS AND STEEP LOW-LVL LAPSE RATES SUPPORTING DAMAGING WINDS AND HAIL. PREFERRED SLIGHTLY WARMER MET GUIDANCE FOR TODAY...WITH HIGHS IN THE MID 80S THROUGHOUT. SCATTERED CONVECTION WILL LIKELY CONTINUE TO PERCOLATE ALONG THIS STRETCHED OUT THETA-E AXIS THROUGH THE OVERNIGHT HOURS...AS 20-30 KNOT LLJ INTERACTS WITH THE BOUNDARY. ADDITIONALLY...IF CLUSTERS OF THUNDERSTORMS CAN DEVELOP AND BECOME BETTER ORGANIZED ACROSS WESTERN KANSAS...AN MCS MAY DEVELOP AND TRACK SOUTHEAST ALONG THIS BOUNDARY THROUGH CENTRAL AND SOUTHERN MISSOURI TOWARDS SUNDAY MORNING. WITH RATHER MUDDLED WESTERLY FLOW EXPECTED ON SUNDAY...FEEL BEST CHANCE FOR ANY DIURNAL TSRA ACTIVITY WILL BE TO THE WEST OF THE CWA. HOWEVER...BY SUNDAY AFTERNOON STRONGER SHORTWAVE IS EXPECTED TO DIVE INTO THE WESTERN CONUS INDUCING PRESSURE FALLS OVER THE WESTERN PLAINS. THIS WILL IN RETURN BEING TO SHOVE THETA-E AXIS TO THE NORTH AND EAST AS A WARM FRONT SUNDAY NIGHT. BEST CHANCE FOR PRECIPITATION WILL TAKE PLACE LATE SUNDAY NIGHT AND THROUGH MONDAY...IN RESPONSE TO INCREASING ISENTROPIC LIFT AND POTENTIAL FOR MCS DEVELOPMENT IN THE NORTHERN PLAINS TO TRACK SOUTHWARD ALONG THE BOUNDARY POSSIBLY CLIPPING THE NORTHEASTERN CWA. WITH INCREASING CLOUD COVER ON MONDAY...HAVE LOWERED TEMPERATURES SLIGHTLY...HOWEVER IF WARM AIR SURGES NORTHWARD FASTER...POSSIBILITY EXISTS FOR WESTERN AREAS TO BE MUCH WARMER BY THE AFTN. BEYOND MONDAY...QUITE A BIT OF UNCERTAINTY REMAINS WHERE APPROACHING SHORTWAVE WILL TRACK. FOR NOW WILL MAKE ONLY SLIGHT ADJUSTMENTS TO ONGOING GRIDS...KEEPING CHANCE POPS ACROSS THE NORTHERN HALF OF THE CWA. DUX && .AVIATION... FOR THE 12Z TAFS...VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD WITH LIGHT/VARIABLE WINDS. DEEP CONVECTION ANCHORED ALONG QUASI-STATIONARY BOUNDARY OVER SRN KS SHOULD PROPAGATE SEWD WITH TIME...BRINGING NOTHING MORE THAN PERIODIC ANVIL DEBRIS TO THE TERMINALS. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 31, 5:58 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CDT SAT MAY 31 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 558 AM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT LOCALLY DENSE FOG WILL LINGER ACROSS AREAS FROM HARRISONVILLE...TO WARRENSBURG...MARSHALL AND BOONVILLE THROUGH 8 AM. VISIBILITIES MAY BE REDUCED UNDER ONE MILE AT TIMES...BEFORE RAPIDLY IMPROVING AFTER SUNRISE. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN PORTIONS OF THE OUTLOOK AREA TODAY. ONGOING THUNDERSTORM ACTIVITY ACROSS SOUTH CENTRAL KANSAS IS EXPECTED TO CONTINUE TO TRACK TO THE SOUTHEAST THIS MORNING AND SHOULD REMAIN SOUTH OF THE OUTLOOK AREA. HOWEVER STRONG DAYTIME HEATING WILL LEAD TO THE POSSIBILITY OF ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT BY THE MIDDLE OF THE AFTERNOON...IN AREAS MAINLY SOUTH OF A LINE FROM OLATHE KANSAS TO BOONVILLE MISSOURI. A HIGHER THREAT FOR MORE WIDESPREAD ACTIVITY WILL EXIST FURTHER TO THE SOUTH ACROSS PORTIONS OF SOUTHERN MISSOURI. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH A CHANCE FOR SEVERAL ROUNDS OF THUNDERSTORM ACTIVITY SUNDAY NIGHT THROUGH TUESDAY. THERE STILL REMAINS SOME UNCERTAINTY AS TO THE EXACT LOCATION OF THIS ACTIVITY...HOWEVER CONDITIONS WILL BE FAVORABLE FOR A SLIGHT RISK OF SEVERE WEATHER SUNDAY NIGHT THROUGH MONDAY AND THEN AGAIN DURING THE DAY ON TUESDAY. WITH SEVERAL ROUNDS OF THUNDERSTORMS POSSIBLE...LOCALIZED HEAVY RAINFALL COULD LEAD TO ADDITIONAL FLOODING CONCERNS. FURTHER ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE OUTLOOK AREA...THOUGH IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY SOUTH OF A LINE FROM OLATHE KANSAS TO BOONVILLE MISSOURI THIS AFTERNOON AND EARLY EVENING. 31
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:49 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 6 hr |
| May 31, 3:22 AM CDT | Dense Fog Advisory | EAX | Bates, Cass, Cooper, Henry, Johnson, Pettis | 5 hr |
| May 31, 4:58 PM CDT | Areal Flood Advisory | EAX | Jackson, Johnson, Lafayette | 3 hr |
| May 31, 5:04 PM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Saline | 4 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.